Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Cough and bronchitis after stent placement during angioplasty. Have BP and diabetes. Solution?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Hi doctor. My father aged 72 now, underwent angioplasty in XXXXXXX 2011. The doctors put two stents for removing blockage. After that he has developed a problem of little cough and bronchitis which he did not have before the angioplasty. He does not have any other problem related to blood pressure and diabetes. What may be the solution ? According to the doctors ,'' it is due to the side effect of one drug' cardace ' which is for maintaining the blood pressure''.
Posted Tue, 4 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 15 hours later

Thanks for writing in.
I am a qualified and certified cardiologist. I read your question with diligence.
Your doctors could be right, RAMIPRIL (trade name Cardace) a drug used for hypertension is given even in non hypertensive patients after angioplasty to help in healing process. And cough is a known side effect of this drug. If that is the case drug can be substituted. If the patient is not having shortness of breath and chest pain there does not be appear to be problem with the stents. A chest x XXXXXXX will exclude other possibilities. I will urge you to ask the doctor who did angioplasty to substitute the drug if it is being blamed.
Other drugs you will have to take religiously.
Good Luck
Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Follow-up: Cough and bronchitis after stent placement during angioplasty. Have BP and diabetes. Solution? 33 hours later
Hi Doctor,
Presently, he is taking DEPLATT A 150 (Clopidogrel and Aspirin), METPURE-XL-50 (Metoprolol Succinate extended release tablet), Rozavel 20 (Rosuvastatin) and Cardace 5 (Ramipril ) tablets , 2 in the morning and 2 at night from them.

Sir, what could be the substitute according to you for Cardace or for the above mentioned medicines which cause the problem of little cough and bronchitis. He does not have any other problem or pain as mentioned by you in your first answer.
Answered by Dr. Anil Grover 3 hours later
One of the substitute of Cardace is a prescription drug with generic name of Losartan 50 mg is good enough for substituting 5 mg of Ramipril. You can get this prescribed from your physician in appropriate dose(for I fear that he always had hypertension a fact not mentioned by you, otherwise 20 mg Cardace appear rather high dose). For cold and cough you can use drugs available OTC. If you are not relieved in three days then there would be other cause to think of. My suggestion, therefore will be to let your doctor not necessarily a specialist, to have a look in. So that you can be assessed for pulmonary infection. One more thing if he is getting wheeze with cough then metoprolol will be other drug which would need a change. If you have any other question I will be happy to answer. Thanks for writing back. Regards and Good Luck.

Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor